MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137); Halo (2227)
Date of Event 05/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a preloaded multifocal intraocular lens (iol) was explanted from a patient's right eye due to patient experiencing ocular headaches, fluctuating vision while driving, halos at all times of day/night and very blurry near vision.It was noted that the device did not cause or contribute to the event.Refractions after cataract surgery were pre-operative: 20/25 -2 and post-operative: -0.75 sph.The replacement lens was a non-johnson & johnson light adjustable lens.It was indicated that lasik was done before explant in an attempt to keep the original implanted lens.There were no other surgical interventions such as sutures, no medication outside the standard of care was required and no patient injury reported.The patient outcome status is good and patient still going through post-operative healing period.No further information was provided.The patient underwent bilateral lens implantation.This emdr report pertains to the right eye, and a separate report will be submitted for the left eye.
 
Additional Manufacturer Narrative
Section a4, a5 and a6: unknown, information was requested but not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.Section h6: health effect - impact code: 4625 - secondary surgical intervention (lasik) section h6: health effect - clinical code: 2137 - poor near vision; 2137 - visual acuity fluctuations.An attempt has been made to obtain missing information; however, the information was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: sep 2, 2025 section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection revealed that the lens was cut in half and coated in viscoelastic residue.The lens was cleaned and no issues were identified.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The ¿lens cut¿ observed during product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22822440
Report Number3012236936-2025-000218
Device Sequence Number9275239
Product Code MFK
UDI-Device Identifier05050474810808
UDI-Public(01)05050474810808(17)270703
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale